MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY FRANCE SAS - 3003895575 DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Catalog Number 130760142
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this was a revision shoulder arthroplasty on humerus and shoulder blade performed on (b)(6) 2025.About three years ago, a patient who had been replaced with the dxtend was found to have metallosis.Therefore, the patient underwent revision surgery.The surgeon deployed the affected area.There was some black soft tissue from within the joint, but there was no interference between the screw and polyethylene cup placed in the metaglen.Also, the polyethylene cup did not appear worn to the naked eye.The surgeon removed the dxtend glenosphere and examined it.The surface appeared fine to the naked eye, but the center screw showed some damage.The surgeon could not even confirm the scapular notching, so he replaced it with the same implant that had been inserted in the patients, and the revision surgery was completed.The surgery was completed successfully without any surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot, expiration date), h4.Corrected: d4 primary udi number.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that this was a revision shoulder arthroplasty on humerus and shoulder blade performed on (b)(6) 2025.About three years ago, a patient who had been replaced with the dxtend was found to have metallosis.Therefore, the patient underwent revision surgery.The surgeon deployed the affected area.There was some black soft tissue from within the joint, but there was no interference between the screw and polyethylene cup placed in the metaglen.Also, the polyethylene cup did not appear worn to the naked eye.The surgeon removed the dxtend glenosphere and examined it.The surface appeared fine to the naked eye, but the center screw showed some damage.The surgeon could not even confirm the scapular notching, so he replaced it with the same implant that had been inserted in the patients, and the revision surgery was completed.The surgeon's opinion was as follows.Is it was possible that wear of the center screw of the dxtend glenosphere was a factor in the occurrence of metallosis? also, would like to know why it became so worn out.The surgery was completed successfully without any surgical delay.No further information is available.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed wear on the distal threads of the central screw of the dxtend glenosphere std d42mm.No other significant damage was observed and no evidence of a manufacturing defect was identified.A manufacturing record evaluation was performed for the finished device [130760142 / 5369819] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the glenosphere screw condition cannot be traced to design or manufacturing, a definitive root cause cannot be established due to there being multiple factors that may influence to the observed condition.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the dxtend glenosphere std d42mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [130760142 / 5369819] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified.Device history review : a manufacturing record evaluation was performed for the finished device [130760142 / 5369819] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified.

Brand Name
DXTEND GLENOSPHERE STD D42MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21275658
Report Number1818910-2025-01800
Device Sequence Number8533065
Product Code HSD
UDI-Device Identifier10603295027775
UDI-Public(01)10603295027775(17)250901(10)5369819
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue Number130760142
Device Lot Number5369819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/25/2025
03/18/2025
04/15/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/26/2025
03/19/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND STAND PE CUP D42 +3MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown